Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 7, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Oct 7, 2011, 4:23 AM MDT for 6 counties in Montana. It took effect at Oct 7, 2011, 10:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2011, 4:23 AM MDT (10:23 UTC)
- In effect from
- Oct 7, 2011, 10:00 AM MDT
- Expired
- Oct 7, 2011, 5:10 PM MDT
- In force
- 7 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 71 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS75 KGGW 071023 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 423 AM MDT FRI OCT 7 2011 .A STRONG LOW PRESSURE SYSTEM WILL LIFT ACROSS EASTERN MONTANA TODAY BRINGING WET AND WINDY CONDITIONS TO THE REGION. MTZ021-022-060-072200- /O.UPG.KGGW.HW.A.0005.111007T1200Z-111008T0000Z/ /O.NEW.KGGW.HW.W.0007.111007T1600Z-111008T0200Z/ PETROLEUM-GARFIELD-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...JORDAN...ZORTMAN 423 AM MDT FRI OCT 7 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS POSSIBLY TO 60 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING...THEN DIMINISH DURING THE EVENING. STRONGEST WINDS WILL OCCUR IN THE MID TO LATE AFTERNOON. * IMPACTS...TRASH CANS AND OTHER LOOSE DEBRIS WILL BLOW AROUND WITH THE STRONG WINDS. HIGH PROFILE VEHICLES WILL BE GREATLY AFFECTED BY THE CROSS WINDS. THE STRONG WINDS WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS ON FORT PECK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-017-023-026-059-072200- /O.UPG.KGGW.HW.A.0005.111007T1800Z-111008T0000Z/ /O.NEW.KGGW.HW.W.0007.111007T1600Z-111008T0200Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-MCCONE- PRAIRIE-NORTHERN PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...CIRCLE...TERRY...WHITEWATER 423 AM MDT FRI OCT 7 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS POSSIBLY TO 60 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING...THEN DIMINISH DURING THE EVENING. STRONGEST WINDS WILL OCCUR IN THE MID TO LATE AFTERNOON. * IMPACTS...TRASH CANS AND OTHER LOOSE DEBRIS WILL BLOW AROUND WITH THE STRONG WINDS. HIGH PROFILE VEHICLES WILL BE GREATLY AFFECTED BY THE CROSS WINDS. THE STRONG WINDS WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS ON FORT PECK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
570 WWUS75 KGGW 072050 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 250 PM MDT FRI OCT 7 2011 .A STRONG LOW PRESSURE SYSTEM WILL LIFT ACROSS EASTERN MONTANA TODAY BRINGING WET AND WINDY CONDITIONS TO THE REGION. MTZ016-017-021>023-026-059-060-080200- /O.CON.KGGW.HW.W.0007.000000T0000Z-111008T0200Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-PRAIRIE-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE...TERRY... WHITEWATER...ZORTMAN 250 PM MDT FRI OCT 7 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH LOCALIZED GUSTS TO 60 MPH POSSIBLE. * TIMING...STRONGEST WINDS WILL OCCUR IN THE MID TO LATE AFTERNOON. WINDS WILL DIMINISH DURING THE EVENING HOURS. * IMPACTS...TRASH CANS AND OTHER LOOSE DEBRIS WILL BLOW AROUND WITH THE STRONG WINDS. HIGH PROFILE VEHICLES WILL BE GREATLY AFFECTED BY THE CROSS WINDS. THE STRONG WINDS WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS ON FORT PECK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
582 WWUS75 KGGW 072310 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 510 PM MDT FRI OCT 7 2011 MTZ016-017-021>023-080300- /O.CAN.KGGW.HW.W.0007.000000T0000Z-111008T0200Z/ /O.NEW.KGGW.LW.Y.0043.111007T2310Z-111008T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 510 PM MDT FRI OCT 7 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. * TIMING...STRONGEST WINDS WILL OCCUR IN THE MID TO LATE AFTERNOON. WINDS WILL DIMINISH DURING THE EVENING HOURS. * IMPACTS...THE STRONG WINDS WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS ON FORT PECK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ MTZ026-059-060-080015- /O.CAN.KGGW.HW.W.0007.000000T0000Z-111008T0200Z/ PRAIRIE-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...TERRY...WHITEWATER...ZORTMAN 510 PM MDT FRI OCT 7 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. SUSTAINED WINDS SPEEDS HAVE DECREASED BELOW 40 MPH ACROSS THE AREA THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Oct 6, 8:04 PM MDT, 8 hours 19 minutes earlier.
Area forecast discussion, Oct 6, 8:04 PM MDT, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 804 PM MDT THU OCT 6 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... UPDATE...INCREASED POPS FOR THE EVENING HOURS BASED ON CURRENT TRENDS. DID TWEAK TEMPERATURES DOWN A COUPLE OF DEGREES FOR THE REGION. OTHERWISE LEFT FORECAST CONTINUE FOR THE REMAINDER OF TONIGHT. PROTON AN UPPER LOW WAS MOVING EAST ACCORDING TO SCHEDULE INTO THE CENTRAL ROCKIES TODAY. THE UPPER FLOW OVER NE MT CONTINUES TO BACK AS THE LOW APPROACHES THE AREA. AN AREA OF SHOWERS AND THUNDERSTORMS ARE DEVELOPING NOW OVER EASTERN WY INTO WESTERN SOUTH DAKOTA THAT WILL PINWHEEL INTO EASTERN MONTANA TONIGHT. THIS AREA WILL BE AHEAD OF A DRY SLOT THAT IS DEVELOPING TO THE SOUTH THAT WILL SURGE NORTH TONIGHT AND IS EXPECTED TO REACH EASTERN MONTANA LATE TONIGHT. FOLLOWED THE GFS MOSTLY WITH THIS SCENARIO AS IT TENDS TO HAVE A BETTER HANDLE ON THESE SYNOPTIC SCALE SYSTEMS. NAM DOES HAVE A SIMILAR SCENARIO BUT FURTHER SE. A STEADY RAINSHOWER BAND THEN SETS UP MAINLY ACROSS THE CENTRAL AND WESTERN ZONES FOR A FEW HOURS FRIDAY. THE HEAVIEST TO FALL IN THE MORNING. A SURFACE LOW LOOKS TO DEVELOP TONIGHT CLOSELY UNDER THE UPPER LOW. THESE LOWS EJECT NORTHEAST FRIDAY WITH SOME COLD AIR ADVECTION AND A TIGHT PRESSURE GRADIENT IN IT/S WAKE OVER THE CWA. THE ATMOSPHERE WILL MIX OUT (TO ABOUT 800-850 MB) IN THE SW HALF OF THE CWA WHERE WINDS APPROACH 50 KTS. THIS HAS THE POTENTIAL TO BRING HIGH WINDS...SO HIGH WIND WATCHES HAVE BEEN ISSUED. ASSOCIATED WITH THESE WINDS COMES A DRY PUNCH FROM THE NORTHWEST. SOME UPPER LEVEL ENERGY WILL TRAIL BEHIND...BUT ANY MOISTURE WILL BE SQUEEZED OUT TO OUR SOUTH AND WEST. ON SATURDAY...A SURFACE HIGH PRESSURE WILL NOSE INTO THE AREA BRINGING A RETURN TO SUNSHINE...BUT A RESIDUAL PRESSURE GRADIENT WILL KEEP IT BREEZY IN THE NE. TEMPS WILL BE CLOSE TO NORMAL LEVELS. JAMBA .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... MODELS AGREE ON THE OVERALL PROGRESSION OF CHANGES IN THE UPPER LEVEL FLOW IN THE EXTENDED FORECAST. BEGINNING SATURDAY NIGHT AN UPPER LEVEL SPLIT TROUGH EXTENDING FROM MANITOBA TO THE GREAT BASIN IS BLOCKED BY A STRONG RIDGE OVER THE EASTERN HALF OF THE U.S. THIS FEATURE WILL SLIDE NORTHEAST THROUGH MONDAY AS A RIDGE OVER SW U.S. STRENGTHENS. A TIGHT 500MB HEIGHT GRADIENT DEVELOPS OFFSHORE THE PACIFIC NORTHWEST DURING THIS TIME. ANOTHER WAVE LOOKS TO MOVE THROUGH THE REGION TUESDAY ALTHOUGH TIMING WITH THE LATEST MODEL RUNS CONTINUE TO LACK CONFIDENCE ON TIMING. NOTICED CURRENT SOLUTIONS HAVE BACKED OFF A BIT ON PRECIPITATION WITH THIS FEATURE... HOWEVER GIVEN THE MOISTURE SOURCE SHOWER ACTIVITY COULD VERY WELL BE POSSIBLE SO THEREFORE MADE LITTLE TO NO CHANGES TO THE INHERITED POP AND WEATHER FORECAST. OVERALL TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMAL THROUGH EXTENDED FORECAST. MODELS SHOW THAT TEMPERATURES AT 850 MB REMAIN BETWEEN 4 AND 14 DEGREES C. AES PREVIOUS DISCUSSION...WITH THE DEPARTURE OF THE SPLIT UPPER TROUGH TO THE EAST...THE EXTENDED PERIOD BEGINS WITH WEAK UPPER RIDGE IN PLACE OVER THE NORTHERN ROCKIES AND HIGH PLAINS. THIS RIDGE WILL BE SHORT LIVED HOWEVER AS THE NEXT SHORTWAVE TROUGH BEGINS TO DIG INTO THE SOUTHERN CANADIAN ROCKIES. THIS FAST-MOVING WAVE WILL KNOCK THE RIDGE DOWN WHICH WILL KEEP FLOW ALOFT ZONAL THROUGH MONDAY. THE FAVORED GUIDANCE IS THE EC AND IT SWINGS THE SOUTHERN PORTION OF THE SPLIT TROUGH NORTH ACROSS EASTERN MONTANA AND THE WESTERN DAKOTAS SUNDAY NIGHT AND MONDAY. SINCE THIS FEATURE IS ABSENT ON THE GFS...ONLY KEPT SLIGHT CHANCE POPS GOING. THE NEXT SHALLOWER BUT BROADER TROUGH AND ASSOCIATED UPPER LEVEL DISTURBANCES WILL BRING MOISTURE OVER THE DIVIDE MONDAY NIGHT AND TUESDAY. THIS WAVE WILL MAINTAIN THE COOLER TEMPERATURES AND BRING SOME UNSETTLED CONDITIONS RESULTING IN PERIODS WITH RAIN SHOWERS. MODELS ARE NOT IN GOOD AGREEMENT WITH TIMING FOR THE DISTURBANCES NEXT WEEK...SO WILL CONTINUE TO POPULATE POP GRIDS WITH SLIGHT CHANCE RAIN. GUIDANCE SUGGESTS THAT TEMPERATURES SHOULD TREND JUST SLIGHTLY WARMER THAN POSTED IN THE GRIDS...WHICH SEEMS REASONABLE WITH A FLOW ALOFT ZONAL OR SLIGHTLY SOUTHWESTERLY THROUGH MID WEEK. AFTER MID WEEK FLOW ALOFT BECOMES NORTHWESTERLY WHICH SHOULD ALLOW HIGHS TO COOL TO NEAR NORMAL. MODELS SUGGEST ANOTHER UPPER RIDGE FORMING TO THE WEST...SO BEYOND MID WEEK CONDITIONS SHOULD ONCE AGAIN BECOME DRY AND MILD. SCT && .AVIATION... VFR...THEN MVFR/IFR CONDITIONS LATE TONIGHT. CLOUD COVER IS EXPECTED TO REMAIN MOSTLY CLOUDY ACROSS NEMONT AS THE SURFACE LOW PRESSURE SLOWLY MOVES TOWARDS NORTH DAKOTA. WIND SPEED AND DIRECTION WILL WAFFLE BACK AND FORTH WITH THE PROGRESSION OF THE LOW... BETWEEN LIGHT EAST TO SOUTHEAST TO STRONG AND GUSTY NORTHWEST ON THE BACKSIDE OF THE LOW. THE STORM WILL BEGIN TO SPREAD RAIN AND MVFR/IFR LOW CEILINGS OVER THE LOCAL AREA LATE THURSDAY NIGHT THROUGH FRIDAY. THE SHIFT IN THE SURFACE LOW WILL BRING INCREASINGLY STRONG NORTHWEST WINDS INTO THE AREA THROUGH FRIDAY. AES && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 6 AM MDT FRIDAY THROUGH FRIDAY AFTERNOON FOR PETROLEUM...GARFIELD...SOUTHWEST PHILLIPS. HIGH WIND WATCH FRIDAY AFTERNOON FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...MCCONE...PRAIRIE... NORTHERN PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Oct 6, 3:14 PM MDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 314 PM MDT THU OCT 6 2011 MTZ016>027-059>062-071200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 314 PM MDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM LIFTING THROUGH THE ROCKIES WILL BRING SUBSTANTIAL RAINFALL TO EASTERN MONTANA BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR HEAVY RAIN CONTINUES ON FRIDAY AS THE STORM SYSTEM MOVES ACROSS THE NORTHERN PLAINS. RAINFALL AMOUNTS OF HALF AN INCH ARE EXPECTED ACROSS MOST OF THE REGION WITH LOCAL AMOUNTS OF NEAR ONE INCH POSSIBLE. VERY STRONG NORTHWEST WINDS WILL ALSO DEVELOP EARLY FRIDAY MORNING AND PERSIST INTO FRIDAY NIGHT. A HIGH WIND WATCH IS IN EFFECT FOR PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 5:10 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 10 hr |
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.